Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 38, NWS Aberdeen, SD

June 12, 20114 counties in South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 12, 2011, 9:13 PM CDT for 4 counties in South Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2011, 9:13 PM CDT (02:13 UTC)
Expired
Jun 12, 2011, 10:15 PM CDT
In force
62 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD

The radar

The North Platte radar (KLNX), 201 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 7:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WUUS53 KABR 130213
SVRABR
SDC065-075-085-117-130315-
/O.NEW.KABR.SV.W.0038.110613T0213Z-110613T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
913 PM CDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUGHES COUNTY IN CENTRAL SOUTH DAKOTA...
  JONES COUNTY IN CENTRAL SOUTH DAKOTA...
  LYMAN COUNTY IN CENTRAL SOUTH DAKOTA...
  SOUTHEASTERN STANLEY COUNTY IN CENTRAL SOUTH DAKOTA...

* UNTIL 1015 PM CDT/915 PM MDT/

* AT 905 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH.
  THIS STORM WAS LOCATED NEAR MURDO...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DRAPER AROUND 920 PM CDT...
  VIVIAN AROUND 935 PM CDT...
  PRESHO AROUND 945 PM CDT...
  KENNEBEC AND IONA AROUND 955 PM CDT...
  LYMAN AROUND 1000 PM CDT...
  CEDAR CREEK REC AREA AROUND 1010 PM CDT...

THIS WARNING INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 184 AND 249.

THIS WARNING INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 99 AND 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 4350 9962 4373 9964 4374 9970 4367 9988
      4369 9990 4369 10029 4373 10036 4371 10047
      4376 10059 4371 10069 4372 10079 4376 10084
      4399 10093 4440 10022 4370 9941 4367 9945
      4364 9934 4351 9927 4350 9928
TIME...MOT...LOC 0212Z 227DEG 34KT 4389 10063
WIND...HAIL 70MPH <.75IN

$$
DORN
2 follow-up statements
712 
WWUS53 KABR 130232
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
932 PM CDT SUN JUN 12 2011

SDC065-075-085-117-130315-
/O.CON.KABR.SV.W.0038.000000T0000Z-110613T0315Z/
LYMAN SD-HUGHES SD-JONES SD-STANLEY SD-
932 PM CDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STANLEY...EASTERN JONES...CENTRAL HUGHES AND LYMAN COUNTIES UNTIL
1015 PM CDT/915 PM MDT/...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF DRAPER...OR
14 MILES EAST OF MURDO...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VIVIAN AROUND 940 PM CDT...
  PRESHO AROUND 955 PM CDT...
  KENNEBEC...LYMAN AND IONA AROUND 1010 PM CDT...
  CEDAR CREEK REC AREA AROUND 1015 PM CDT...

THIS WARNING INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 198 AND 249.

THIS WARNING INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 99 AND 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4350 9962 4373 9964 4374 9970 4367 9988
      4369 9990 4369 10029 4373 10036 4371 10047
      4376 10059 4413 10068 4440 10022 4370 9941
      4367 9945 4364 9934 4351 9927 4350 9928
TIME...MOT...LOC 0232Z 235DEG 33KT 4388 10040
WIND...HAIL 70MPH <.75IN

$$
DORN
176 
WWUS53 KABR 130314
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1014 PM CDT SUN JUN 12 2011

SDC065-075-085-117-130324-
/O.EXP.KABR.SV.W.0038.000000T0000Z-110613T0315Z/
LYMAN SD-HUGHES SD-JONES SD-STANLEY SD-
1014 PM CDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANLEY...EASTERN
JONES...CENTRAL HUGHES AND LYMAN COUNTIES WILL EXPIRE AT 1015 PM
CDT/915 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4350 9962 4373 9964 4374 9970 4367 9988
      4369 9990 4369 10029 4373 10036 4371 10047
      4376 10059 4413 10068 4440 10022 4370 9941
      4367 9945 4364 9934 4351 9927 4350 9928
TIME...MOT...LOC 0314Z 235DEG 33KT 4410 9996

$$
CHURCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:22 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 12, 8:22 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
822 PM CDT SUN JUN 12 2011

.UPDATE...
UPDATED WEATHER WORDING TO ACCOUNT FOR SEVERE THUNDERSTORM
POTENTIAL FOR THIS EVENING FOR AREAS JUST EAST OF US HWY 83 WESTWARD.
ALSO UPDATED TO INCLUDE WORDING FOR SEVERE THUNDERSTORM WATCH 470.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

ACTIVE WEATHER PATTERN CONTINUES THROUGH THE SHORT TERM. A SERIES
OF SHORTWAVES WILL MOVE THROUGH THE REGION AS A LEE SIDE TROF
DRAWS HUMID AIR OUT OF THE SOUTHEAST. MODELS ARE IN FAIRLY GOOD
AGREEMENT ON OVERALL PATTERN. HOWEVER SOME DIFFERENCES EXIST IN
TIMING OF PRECIP MOVEMENT AND STORM EVOLUTION...ESPECIALLY BY
TUESDAY NIGHT. ECMWF CONTINUES TO BE THE SLOWER MODEL. THE 4KM WRF
HAS BEEN PERFORMING WELL IN TIMING PRECIP ONSET...EVEN IF POSITION
IS A LITTLE OFF.

WITH AROUND 1700 J/KG OF CAPE WEST RIVER THIS EVENING AND A 35 TO
40 KT LLJ THERE IS THE SLIGHT POTENTIAL FOR SOME SEVERE STORMS
THIS EVENING. THE SET UP LOOKS VERY SIMILAR TO YESTERDAY AND MAY
EVOLVE MUCH THE SAME WITH SOME DISCRETE CELLS IN THE EVENING THAT
ARE STRONG TO POSSIBLY SEVERE AROUND THE MISSOURI RIVER VALLEY
THEN A PROPAGATING MCS NNE INTO ND WITH SOME LINGERING LIGHT RAIN
BY MORNING ACROSS EASTERN SD.

ATTEMPTED TO TIME THE BREAKS BETWEEN THE WAVES OVER THE NEXT
COUPLE OF DAYS FOR COLLABORATION PURPOSES...BUT CONFIDENCE IS LOW AND
MAY NEED TO ADJUST POPS UP OR DOWN AS THE SYSTEMS EVOLVE. AS THE
MAIN SFC TROF SWINGS EAST ON TUESDAY ACROSS CENTRAL SODAK THE
CHANCE FOR PRECIP WILL INCREASE AND MAY WANT TO RAISE TO
CATEGORICAL WITH FUTURE FORECAST PACKAGES.

LITTLE TEMPERATURE ADVECTION THROUGH THE PERIOD SHOULD MAKE FOR AN
EASIER FORECAST. HOWEVER INCREASED MOISTURE AND CLOUD COVER HAVE
BEEN WREAKING HAVOC ON HIGHS AND WILL CONTINUE TO DO SO. EXPECT
TEMPS OVERALL TO HOVER AROUND SEASONAL AVERAGES IN THE MID 70S TO
LOWER 80S.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
ON WEDNESDAY MODELS AGREE PRETTY WELL IN BRINGING A COMPACT UPPER
LOW SOUTHEAST ACROSS MINNESOTA. AS THE LOW MOVES THROUGH IT
APPEARS THE FAR NORTHEAST CWA WOULD STAND THE BEST CHANCE FOR
PRECIPITATION SO INCREASED POPS SLIGHTLY IN THAT AREA. AS THE
UPPER LOW DEPARTS WEDNESDAY NIGHT...UPPER LEVEL RIDGING WILL BUILD
IN AND REMAIN IN THE REGION THROUGH THURSDAY. CONDITIONS LOOK TO
BE MOSTLY DRY WITH PERHAPS JUST A SLIGHT CHANCE FOR A THUNDERSTORM
ACROSS THE WESTERN HALF OF SOUTH DAKOTA. FOR THE LATTER HALF OF
THE WEEK AND INTO NEXT WEEKEND...THE WEATHER PATTERN STAYS
UNSETTLED. THERE IS A LOT OF DISAGREEMENT IN TIMING AND PLACEMENT
OF THE SEVERAL WAVES THAT MOVE THROUGH THE AREA. CANNOT REALLY
PINPOINT ANY PERIODS WHERE POPS ARE MORE LIKELY SO BASICALLY WENT
WITH A 30 PERCENT BROAD BRUSH APPROACH. TEMPERATURES THROUGHOUT
THE PERIOD WILL BE IN THE 70S TO AROUND 80 DEGREES.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

LOW END VFR AND MVFR CIGS WILL CONTINUE OVER KATY/KABR THROUGH THE
EVENING HOURS. FOR KMBG/KPIR...A LINE OF TSRA WILL MOVE ACROSS
THE MO RIVER THIS EVENING WITH MVFR CIGS AND VSBYS LIKELY ACCOMPANYING
THE LINE OF STORMS. A SMALL THREAT FOR SMALL EXISTS WITH THIS LINE
AS WELL. FARTHER EAST OVER KABR/KATY...-TSRAS AND LOW END VFR
CIGS ARE LIKELY AFTER APPROXIMATELY 08Z MONDAY. MVFR/IFR CIGS ARE
EXPECTED LATE TONIGHT THROUGH MONDAY MORNING AS THE LOWER LEVELS OF
THE ATMOSPHERE REMAIN SATURATED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...CHURCH
SHORT TERM...WISE
LONG TERM...TMT
AVIATION...CHURCH

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 12, 3:31 AM CDT, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
331 AM CDT SUN JUN 12 2011

MNZ039-046-SDZ005>008-010-011-017>023-037-130845-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
331 AM CDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE
THROUGHOUT THE DAY...WITH MORE ORGANIZED CONVECTION DEVELOPING
THIS EVENING AND PROGRESSING EAST OVERNIGHT. A FEW STORMS MAY BE
SEVERE...PARTICULARLY EARLY IN THE EVENING...WITH THE RISK BEING
FOR STRONG WINDS AND HAIL...HOWEVER WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MID WEEK...AND THEN
AGAIN LATE IN THE WEEK AND POTENTIALLY INTO NEXT WEEKEND...WITH A
NEARLY DAILY RISK FOR THUNDERSTORMS. THE ENVIRONMENTAL SET UP FOR
CONVECTION DIFFERS FROM DAY TO DAY...AND THUS THE RISK FOR SEVERE
STORMS WILL CONTINUE TO BE EVALUATED THROUGH UPCOMING FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003-004-009-015-016-033>036-045-048-051-130845-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
331 AM CDT SUN JUN 12 2011 /231 AM MDT SUN JUN 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP IN THE HEAT OF THE AFTERNOON WEST RIVER
AND SHIFT EAST THROUGH THE EVENING. STORMS WILL BE CAPABLE OF
PRODUCING STRONG WINDS AND HAIL...AND POSSIBLY AN ISOLATED
TORNADO OR TWO.

A FLOOD WARNING REMAINS IN EFFECT FOR ALL OF THE THE MISSOURI
RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH
DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER
AT PIERRE IS JUST UNDER SIX FEET ABOVE FLOOD STAGE...AND IS EXPECTED
TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS DUE TO HIGH
RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA AND OAHE DAM
NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS UP AND DOWN
THE MISSOURI RIVER ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MID WEEK...AND
THEN AGAIN LATE IN THE WEEK AND POTENTIALLY INTO NEXT
WEEKEND...WITH A NEARLY DAILY RISK FOR THUNDERSTORMS. THE
ENVIRONMENTAL SET UP FOR CONVECTION DIFFERS FROM DAY TO DAY...AND
THUS THE RISK FOR SEVERE STORMS WILL CONTINUE TO BE EVALUATED
THROUGH UPCOMING FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

CONNELLY

In the hours before

Special weather statement, Jun 12, 8:11 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
811 PM CDT SUN JUN 12 2011

SDZ015-033>035-045-048-130215-
DEWEY-HUGHES-JONES-LYMAN-STANLEY-SULLY-
711 PM MDT SUN JUN 12 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JONES...
NORTHWESTERN HUGHES...SOUTHWESTERN LYMAN...SOUTHWESTERN SULLY...
STANLEY AND WESTERN DEWEY COUNTIES UNTIL 815 PM MDT/915 PM CDT/...

AT 707 PM MDT/807 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF DUPREE TO 6 MILES NORTHWEST OF BUNKER TO 11 MILES SOUTH
OF OKATON...MOVING NORTHEAST AT 35 MPH.

A FEW LOCATIONS IN THE ADVISORY INCLUDE BUNKER...OKATON...CAPA...
HAYES...WESTOVER...LANTRY...SANSARC...MURDO...VAN METRE...EAGLE
BUTTE...DRAPER...GREEN GRASS...WENDTE...PARADE...MISSION RIDGE...
CHANTLER CREEK REC AREA...VIVIAN...OAHE MISSION REC AREA AND LITTLE
MOREAU REC AREA.

WINDS AROUND 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING/200 AM CDT MONDAY MORNING/ FOR NORTH CENTRAL SOUTH DAKOTA.

&&

DORN
Local storm report, Jun 12, 9:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
909 PM CDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND GST     2 S MURDO               43.86N 100.71W
06/12/2011  E70 MPH          JONES              SD   TRAINED SPOTTER

0905 PM     TSTM WND GST     EAGLE BUTTE             45.00N 101.24W
06/12/2011  E70 MPH          DEWEY              SD   TRAINED SPOTTER

            DIME SIZED HAIL ALSO

&&

EWY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:40 PM CDTSevere Thunderstorm WarningABRCorson, Dewey65 min
Jun 12, 9:42 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Potter, Sully, Walworth45 min
Jun 12, 10:39 PM CDTSevere Thunderstorm WarningABREdmunds, Potter, Walworth7 min
Jun 13, 5:48 PM CDTSevere Thunderstorm WarningABRClark27 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.